Hey there! Sign in to join this conversationNew here? Join for free
    • #1
    • Thread Starter
    #1

    Hi all, I recently left a PGCE and am now moving into a new graduate level career. I really struggled with anxiety on my teaching placements and I'm sure this contributed to me eventually leaving the course. I'm now very worried about starting my new job and feel like I might not be able to cope. How can I just calm down and stop stressing myself out? By the way, I'm already on Citalopram.
    • TSR Support Team
    Offline

    20
    ReputationRep:
    Have you considered increasing the citalopram or trying a different medication? Sometimes that can make a big difference.

    Cognitive behavioral therapy can also be helpful for dealing with anxiety so it might be worth talking to your doctor about being referred for that (although that's not a short-term fix).
    • #1
    • Thread Starter
    #1

    (Original post by Sabertooth)
    Have you considered increasing the citalopram or trying a different medication? Sometimes that can make a big difference.

    Cognitive behavioral therapy can also be helpful for dealing with anxiety so it might be worth talking to your doctor about being referred for that (although that's not a short-term fix).
    Thanks. I have concerns over increasing my citalopram dose as I'm worried about being dependent on it. It has made me more positive generally in the few months I've been on it, but would a dose of more than 20mg (my current dose) lead to problems down the line with regards to dependency etc?
    • TSR Support Team
    Offline

    20
    ReputationRep:
    (Original post by Anonymous)
    Thanks. I have concerns over increasing my citalopram dose as I'm worried about being dependent on it. It has made me more positive generally in the few months I've been on it, but would a dose of more than 20mg (my current dose) lead to problems down the line with regards to dependency etc?
    Antidepressants generally aren't classed as being addictive. Although some people get discontinuation symptoms when they stop after taking the antidepressant for a period of time. Generally though, these symptoms tend to be quite mild, even moreso if you gradually decrease the dose over time with your doctor's supervision.

    20mg is on the lower end of dosing and a lot of people do take more than that so I wouldn't worry too much about taking a higher dose although I do understand your worries about coming off later. I'd say you should do a bit of googling yourself and look for studies into dependency on antidepressants (avoid people's opinion pages as they're likely to be the very worst possible) there are lots of peer-reviewed pieces. You could also go have a word with your doctor and see what he things. It's great the citalopram is working for you but it's entirely up to you if you want to try a higher dose.
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: July 9, 2014
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    What newspaper do you read/prefer?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.